Advertisement

Approximate Solution and Analysis of Smoking Epidemic Model with Caputo Fractional Derivatives

  • M. Abdullah
  • Aqeel Ahmad
  • Nauman Raza
  • M. Farman
  • M. O. Ahmad
Original Paper
  • 53 Downloads

Abstract

In this paper, an epidemic model is presented to describe the dynamics of drugs usage among the adults. The Caputo fractional derivative operator of order \(\phi \in (0, 1]\) is employed to obtain the system of fractional differential equations. Smoking is the large problem in the entire world. Despite the overwhelming facts about smoking, it is still a bad habit which is widely spread and socially accepted. A non-linear mathematical model is established to study and assess the dynamics of smoking and its impact on public health in a community. The analysis of two different states, disease free and endemic which means the disease dies out or persist in a population has been made by presenting sensitivity analysis. The stability of the model is provided by threshold or reproductive number. The Laplace Adomian decomposition method has been employed to solve smoking model which has five compartments, potential smoker P, occasional smokers O, smokers S, temporarily quit smokers Q and permanently quit smokers L. Finally, some numerical results are presented which shows the effect of fractional parameter \(\phi \) on our obtained solutions.

Keywords

Epidemic model Endemic equilibrium Qualitative analysis Stability analysis Fractional order 

References

  1. 1.
    Biazar, J.: Solution of the epidemic model by Adomian decomposition method. Appl. Math. Comput. 173, 1101–1106 (2006)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Busenberg, S., Driessche, P.: Analysis of a disease transmission model in a population with varying size. J. Math. Bio. 28(1990), 65–82 (1990)MathSciNetzbMATHGoogle Scholar
  3. 3.
    El-Sayed, A.M.A., Rida, S.Z., Arafa, A.A.M.: On the solutions of time-fractional bacterial chemotaxis in a diffusion gradient chamber. Int. J. Nonlinear Sci. 7, 485–495 (2009)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Makinde, O.D.: Adomian decomposition approach to a SIR epidemic model with constant vaccination strategy. Appl. Math. Comput. 184, 842–848 (2007)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Arafa, A.A.M., Rida, S.Z., Khalil, M.: Fractional modeling dynamics of HIV and 4 T-cells during primary infection. Nonlinear Biomed. Phys. 6, 1–7 (2012)CrossRefGoogle Scholar
  6. 6.
    Kribs-Zaleta, C.M.: Structured models for heterosexual disease transmission. Math. Biosci. 160, 83–108 (1999)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Buonomo, B., Lacitignola, D.: On the dynamics of an SEIR epidemic model with a convex incidence rate. Ricerche Mat. 57, 261–281 (2008)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Liu, X., Wang, C.: Bifurcation of a predator–prey model with disease in the prey. Nonlinear Dyn. 62, 841–850 (2010)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Haq, F., Shah, K., Rahman, G., Shahzad, M.: Numerical solution of fractional order smoking model via Laplace Adomian decomposition method. Alex. Eng. J. (2017).  https://doi.org/10.1016/j.aej.2017.02.015 CrossRefzbMATHGoogle Scholar
  10. 10.
    Erturk, V.S., Zaman, G., Momani, S.: A numeric analytic method for approximating a giving up smoking model containing fractional derivatives. Comput. Math. Appl. 64, 3068–3074 (2012)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Zaman, G.: Optimal campaign in the smoking dynamics. Comput. Math. Methods Med. Article ID 163834 (2011)Google Scholar
  12. 12.
    Zaman, G.: Qualitative behavior of giving up smoking models. Bull. Malays. Math. Soc. 34, 403–415 (2011)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Lubin, J.L., Caporaso, Z.E.: Cigarette smoking and lung cancer: modeling total exposure and intensity. Cancer Epidemiol. Biomark. Prev. 15, 517–523 (2006)CrossRefGoogle Scholar
  14. 14.
    Garsow, C.C., Salivia, G.J., Herrera, A.R.: Mathematical Models for the Dynamics of Tobacoo Use, Recovery and Relapse. Technical Report Series BU-1505-M, Cornell University, UK (2000)Google Scholar
  15. 15.
    Sharomi, O., Gumel, A.B.: Curtailing smoking dynamics: a mathematical modeling approach. Appl. Math. Comput. 195, 475–499 (2008)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Zeb, A., Chohan, I., Zaman, G.: The homotopy analysis method for approximating of giving up smoking model in fractional order. Appl. Math. 3, 914–919 (2012)CrossRefGoogle Scholar
  17. 17.
    Alkhudhari, Z, Al-Sheikh, S, Al-Tuwairqi, S: Global dynamics of a mathematical model on smoking. Appl. Math. Article ID 847075 (2014)Google Scholar
  18. 18.
    Khalid, M., Khan, F.S., Iqbal, A.: Perturbation-iteration algorithm to solve fractional giving up smoking mathematical model. Int. J. Comput. Appl. 142, 1–6 (2016)Google Scholar
  19. 19.
    Agila, A., Baleanu, D., Eid, R., Irfanoglu, B.: Applications of the extended fractional Euler–Lagrange equations model to freely oscillating dynamical systems. Romanian J. Phys. 61, 350–359 (2016)Google Scholar
  20. 20.
    Abelman, S., Selvakumaran, K.A., Rashidi, M.M., Purohit, S.D.: Subordination conditions for a class of non-Bazilevivc type defined by using fractional q-calculus operators. Facta Universitatis Ser.: Math Info. 32, 255–267 (2017)CrossRefGoogle Scholar
  21. 21.
    Singh, J., Rashidi, M.M., Kumar, D., Swroop, R.: A fractional model of a dynamical Brusselator reaction–diffusion system arising in triple collision and enzymatic reactions. Nonlinear Eng. 5, 277–285 (2016)Google Scholar
  22. 22.
    Kumar, S., Kumar, D., Abbasbandy, S., Rashidi, M.M.: Analytical solution of fractional Navier–Stokes equation by using modified Laplace decomposition method. Ain Shams Eng. J. 5, 569–574 (2014)CrossRefGoogle Scholar
  23. 23.
    Yang, A., Zhang, Y.Z., Cattani, C., Xie, G., Rashidi, M.M., Zhou, Y.J., Yang, X.J.: Application of local fractional series expansion method to solve Klein–Gordon equations on cantor sets, Abst. Appl. Anal. Article ID 372741 (2014)Google Scholar
  24. 24.
    Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam (2006)zbMATHGoogle Scholar
  25. 25.
    Bulut, H, Baskonus, H.M., Belgacem, F.B.M.: The analytical solutions of some fractional ordinary differential equations by Sumudu transform method. Abstr. Appl. Anal. Article ID 203875 (2013)Google Scholar
  26. 26.
    Singh, J., Kumar, D., Qurashi, M., Baleanu, D.: A new fractional model for giving up smoking dynamics. Adv. Differ. Equ. (2017).  https://doi.org/10.1186/s13662-017-1139-9 MathSciNetCrossRefGoogle Scholar
  27. 27.
    Area, I., Batarfi, H., Losada, J., Nieto, J.J., Shamma, W., Torres, A.: On a fractional order Ebola epidemic model. Adv. Differ. Equ. (2015).  https://doi.org/10.1186/s13662-015-0613-5 MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Atangana, A., Nieto, J.J.: Numerical solution for the model of RLC circuit via the fractional derivative without singular kernel. Adv. Mech. Eng. 7, 1–7 (2015)Google Scholar
  29. 29.
    Shahed, M.E., Nieto, J.J., Ahmed, J.J., Abdelstar, I.: Fractional-order model for biocontrol of the lesser date moth in palm trees and its discretization. Adv. Differ. Equ. (2017).  https://doi.org/10.1186/s13662-017-1349-1 MathSciNetCrossRefGoogle Scholar
  30. 30.
    Jafari, H., Khalique, C.M., Nazari, M.: Application of the Laplace decomposition method for solving linear and nonlinear fractional diffusion-wave equations. Appl. Math. Lett. 24, 1799–1805 (2011)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Jafari, H., Khalique, C.M., Khan, C.M., Ghasemi, M.: A two-step Laplace decomposition method for solving nonlinear partial differential equations. Int. J. Phys. Sci. 6, 4102–4109 (2011)Google Scholar
  32. 32.
    Johnston, S.J., Jafari, H., Moshokoa, H., Ariyan, H., Baleanu, D.: Laplace homotopy perturbation method for Burgers equation with space and time-fractional order. Open Phys. 14, 247–252 (2016)CrossRefGoogle Scholar
  33. 33.
    Ullah, R., Khan, M., Zaman, G.: Dynamical features of a mathematical model on smoking. J. Appl. Environ. Biol. Sci. 6, 92–96 (2016)Google Scholar
  34. 34.
    Hassan, H.N., El-Tawil, H.N.: A new technique of using homotopy analysis method for solving high-order nonlinear differential equations. Math. Methods Appl. Sci. 34, 728–742 (2011)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Liao, S.J.: A kind of approximate solution technique which does not depend upon small parameters: a special example. Int. J. Non-Linear Mech. 30, 371–380 (1995)CrossRefGoogle Scholar
  36. 36.
    Magin, R.: Fractional Calculus in Bioengineering. Begell House Publishers, Danbury (2004)Google Scholar

Copyright information

© Springer Nature India Private Limited 2018

Authors and Affiliations

  • M. Abdullah
    • 1
  • Aqeel Ahmad
    • 2
  • Nauman Raza
    • 3
  • M. Farman
    • 2
  • M. O. Ahmad
    • 2
  1. 1.Department of MathematicsUniversity of Engineering and TechnologyLahorePakistan
  2. 2.Department of Mathematics and StatisticsThe University of LahoreLahorePakistan
  3. 3.Department of MathematicsUniversity of the PunjabLahorePakistan

Personalised recommendations